I recently found out I am pregnant. I am currently terrified because I have been taking high doses of multivitamins, which contains lots of vitamin A. I took a handful of my son's vita-gummies for at least two months. They are sundown kids multivitamins. I estimate that I may have taken around 10,000 IU vitamin per day.
On top of that, I had hair, skin, and nail biotin pills, 5000 IU every day. I ran out of those three weeks ago but took them every day until then. I am terrified that I have caused irreparable harm to the embryo. I know the extreme teratogenic effects vitamin A has. But I am getting conflicting information about the threshold upon which I should be concerned and the time frame I was consuming. Please, help me to find out if I have caused any harm.
Welcome to icliniq.com.
I can understand your concern. Based on your LMP, you are 3 weeks + 6 days. So if you interrupted them three to four weeks ago, the conception has not even occurred.
I checked a sundown kids supplements, and a gummy contains 1000 IU vitamin A. And a maximum dose that can be taken during pregnancy is 10000 IU. Anyway, you are at early gestational age, and the embryo development starts from three to four weeks. So you do not have to worry about this. Discuss with an obstetrician to perform the first ultrasound and undergo the examination of the first trimester. Also, start the folic acid supplement.
Thank you doctor,
So you do not think that vitamin A built up in my system is a problem. I read that it lingers in your system for a very long time because it is stored in your fat cells. Accutane users are advised not to try and conceive for months after stopping. I also read that the earlier you are, the worse it is to expose it to the fetus. And the first trimester was the most difficult time.
Also, I think I am a little off with the timing I told you. I am not 100% sure of the conception date. I started getting faint positives on pregnancy tests five days ago and glaringly positive before three days. I already have pregnancy symptoms, and I think I am 4 weeks now.
Welcome back to icliniq.com.
I suppose you have taken Retinoids that are different from the Vitamin A of the kid's supplements. Yes, you are right. Some studies tell taking Retinoid at the first trimester can cause birth defects. You have to interrupt them at least one month before you start getting pregnant. If you have discontinued them one month before you have sexual intercourse, it is fine.
Retinoid product is not found in women's blood after 10 days of the last dose. Sometimes it can stay longer, so we recommend a woman stop Retinoid one month before trying to conceive. So you can calculate now with more accuracy. But I think you are safe. The gestational age is calculated by the first day of your last menstruation, not when you had sexual intercourse or have pregnancy symptoms.
I want to repeat if you only take the vitamin A supplement, you do not have to worry about it. If you have taken the Retinoid agent, it valued the explanation. The guideline recommends interruption of Retinoids agents are one month before you start getting pregnant.
Was this answer helpful?|
Egg Yolk: Egg is an amazing superfood that contains lutein, zeaxanthin, and is also rich in vitamin A, which helps prevent age-related macular degeneration in an individual ... Read fullPregnancy and Birth
.. taken for a fetus to develop inside a woman’s womb. Sometimes, if more than one embryo develops inside the uterus at the same time, it is known as a multiple pregnancy .. ... Read fullCan you suggest medicines for pimples and dark marks?
Acne is a common problem during adolescence, and it is unlikely to have such severe acne at your age ... However, there are instances when this could happen, such as a family history ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now